Heavy Rain, Flagler
- When
- June 11, 10:09 AM EST
- Where
- Flagler County, 8 mi NNE of Bunnell
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
40 inches of rainfall since midnight.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trained storm spotter in southern Palm Coast measured 2.40 inches of rainfall since midnight.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 8:28 AM EST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 928 AM EDT SAT JUN 11 2005 ...TS ARLENE ON HER WAY TO THE GULF COAST... .UPDATE...RADAR AND SATELLITE SHOW RAIN BANDS MOVING NORTH- NORTHWESTWARD OVER NE FLORIDA WITH BREAKS IN THE RAIN APPEARING ACROSS OUR SOUTHERN TIER. ANOTHER AREA OF CONVECTION IS MOVING UP THE CENTRAL FL COAST WHILE ACTIVITY ACROSS THE PENINSULA IS SCATTERED AT THIS TIME. BREAKS IN THE CLOUDS WILL ALLOW ENOUGH HEATING TO SPAWN THUNDERSTORMS DURING AFTERNOON HOURS. SOUNDING IS VERY MOIST...PWAT IS 2.32 INCHES...AND TROPICAL WITH ENOUGH SHEAR TO MAKE TORNADOES A POSSIBILITY. AND THE TORNADO WATCH CONTINUES UNTIL 5 PM EDT. EXPECT ONLY MINOR TWEAKS TO GRIDS AND FCST...IF ANY...AND SAME WITH COASTAL WATERS FCST. WINDS HAVE GENERALLY BE RUNNING 20 KT WITH HIGHER GUSTS AT THE BUOYS ALTHOUGH SLIGHTLY LESS THIS PAST HOUR. MKT/ABE/RK .PREVIOUS DISCUSSION BELOW... .SHORT TERM...LARGE MASS OF RAIN WITH ISOLATED EMBEDDED TSTMS CONTINUES TO SPREAD N ACROSS THE FL PANHANDLE AND PENINSULA. ARLENE APPEARS TO BE MORE OF A HYBRID SYSTEM THIS MORNING...WITH PLENTY OF DRY AIR ALOFT PUNCHING INTO THE S 1/2 OF THE SYSTEM. BAND OF CONVECTION THAT IS MOVING ONSHORE SW FL ALMOST HAS THE APPEARANCE OF A FRONTAL SQUALL LINE. STILL CONCERNED ABOUT HEAVY RAINFALL...PARTICULARLY ACROSS THE SUWANNEE VALLEY AND EXTREME S ZONES. HOWEVER...THE ORIENTATION AND MOTION OF BANDS APPEARS TO BE LIMITING TRAINING ATTM. IN FACT... MOST OF THE RAIN SO FAR IN OUR CWA (COUNTY WARNING AREA) HAS BEEN FAIRLY LIGHT. WITH PWATS OVER 2 INCHES...WILL CONTINUE TO MENTION LOCALLY HEAVY RAINFALL IN THE ZONES...MAINLY IN THE AFOREMENTIONED AREAS. WILL ALSO CONTINUE TO HIT THIS IN THE HWO. IN ADDITION...MAY BE SOME STRONGER STORMS OVER SW ZONES WITH INCREASED HELICITY AND DRY AIR ALOFT. GRADUALLY TAPER POPS OFF AFTER LANDFALL. HAVE USED THE MESO-ETA PRECIP FIELDS SINCE THEY ARE IN BETTER AGREEMENT WITH THE GFS AND APPEAR TO PICK UP ON RESIDUAL CONVERGENCE BANDS INTO ARLENE REMNANT. WILL CONTINUE TO LEAN TOWARD LOW END OF GUIDANCE FOR TODAYS HIGHS. MAY STILL SEE SOME UPPER 80S ACROSS THE LOWER SUWANNEE VALLEY DUE TO SOME AFTN SUN. TEMPS STILL EXPECTED TO WARM INTO THE 90S AS SUBSIDENCE AND DRIER AIR MOVE IN BY EARLY NEXT WEEK. .LONG TERM...NO CHANGES MADE. && .HYDROLOGY...MAX QPF VALUES ARE AROUND 3 INCHES FOR THE SUWANNEE VALLEY...WITH 1.5 TO 2 INCHES ELSEWHERE. OF COURSE...LOCALLY HIGHER AMOUNTS ARE POSSIBLE. AS STATED ABOVE...WILL JUST MENTION HEAVY RAINFALL IN ZONES AND HWO. && .MARINE...TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE NE AND TROPICAL STORM ARLENE PRODUCING STRONG AND GUSTY SE WINDS WITH SMALL CRAFT CONDITIONS ACROSS THE WATERS TODAY. DATA BUOY 43 NM OFFSHORE ST AUGUSTINE ALREADY HAS 7 FOOT SEAS WITH SE WINDS SUSTAINED AT 19 WITH GUSTS TO 22 KNOTS. WAVE WATCH MODEL INCREASES SEAS TO 5 TO 7 FEET NEAR SHORE AND 7 TO 9 FEET OFFSHORE THIS AFTERNOON. LOCAL SWAM MODEL INCREASES SURF VERY CLOSE TO 7 FEET FROM PONTE VEDRA BCH SOUTH THIS AFTERNOON. WILL HOLD OFF ON A HIGH SURF ADVISORY BUT WILL EMPHASIZE INCREASING SURF AND HIGH RISK OF RIP CURRENTS. && .PRELIMINARY POINT TEMPS/POPS... AMG 85 73 88 72 / 80 60 40 50 SSI 81 76 83 76 / 60 50 30 20 JAX 84 73 86 71 / 70 60 30 20 SGJ 83 77 83 75 / 70 50 30 20 GNV 85 72 88 71 / 80 70 60 50 OCF 87 73 88 71 / 90 70 70 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...SMALL CRAFT ADVISORY ALTAMAHA SOUND TO FERNANDINA BEACH OUT 60 NM. && CARROLL/PETERSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 545 AM EDT SAT JUN 11 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 545 AM EDT SAT JUN 11 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL 5 PM FOR NORTHEAST FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA... ...LOCALLY HEAVY RAINFALL POSSIBLE TODAY... ...HIGH RISK OF RIP CURRENTS AT AREA BEACHES... THE OUTER RAINBANDS ASSOCIATED WITH TROPICAL STORM ARLENE WILL CONTINUE TO MOVE INTO THE AREA TODAY. CONVECTION WITHIN THESE BANDS WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES...AND A TORNADO WATCH HAS BEEN ISSUED FOR NORTHEAST FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA. RESIDENTS SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS THROUGH THE DAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL TODAY. STORM TOTAL RAINFALL OF UP TO 3 TO 4 INCHES WILL BE POSSIBLE IN THE SUWANNEE VALLEY AREA AND SOUTH OF GAINESVILLE...WITH AVERAGES CLOSER TO 2 INCHES ELSEWHERE. LOCALIZED HIGHER AMOUNTS ARE POSSIBLE... PARTICULARLY IF A RAINBAND REMAINS OVER A LOCATION FOR A PROLONGED PERIOD OF TIME. INCREASING WINDS AND SWELLS WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY. SEE THE SURF ZONE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A MODERATE RISK OF RIP CURRENTS IS EXPECTED ON SUNDAY AS SWELLS BEGIN TO SUBSIDE. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. NARROW BANDS OF HEAVIER RAIN ARE POSSIBLE ASSOCIATED WITH THE REMNANTS OF ARLENE...MAINLY AFFECTING THE WESTERN PORTION OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA. REPORTS OF FLOODING ARE ALSO REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 AM EDT SAT JUN 11 2005 AMZ452-454-FLZ020>025-030>033-035>038-040-GAZ132-149-150-162>164- 112100- ALACHUA-ATKINSON-BAKER-BRADFORD-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA- DUVAL-ECHOLS-FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM- FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE- UNION-WARE- 515 AM EDT SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 458 FOR SOUTHEAST GEORGIA AND NORTHERN FLORIDA AND ADJACENT COASTAL WATERS THROUGH 500 PM EDT. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN SOUTHEAST GEORGIA...ATKINSON...CHARLTON...CLINCH...COFFEE... ECHOLS...WARE. IN NORTH FLORIDA...ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA... DUVAL...FLAGLER...GILCHRIST...HAMILTON...MARION...NASSAU...PUTNAM... ST. JOHNS...SUWANNEE...UNION. ADJACENT COASTAL WATERS INCLUDED ARE... FERNANDINA BEACH TO FLAGLER BEACH FL OUT TO 20 NM. TORNADOES...HAIL TO 0.5 INCH IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 937 AM EDT SAT JUN 11 2005 FLZ025-033-111415- DUVAL FL-ST. JOHNS FL- 937 AM EDT SAT JUN 11 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 1015 AM EDT... AT 937 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF BAKERSVILLE...OR ABOUT 9 MILES WEST OF ST. AUGUSTINE...MOVING NORTH AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BAKERSVILLE...DURBIN...SWITZERLAND...FRUIT COVE...BAYARD AND MANDARIN THROUGH 1015 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A TORNADO WATCH. WEAK TORNADOES CAN SPIN UP QUICKLY IN THE TROPICAL RAIN BANDS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1032 AM EDT SAT JUN 11 2005 FLZ033-111515- ST. JOHNS FL- 1032 AM EDT SAT JUN 11 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG WINDS VALID UNTIL 1115 AM EDT... AT 1032 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG CELL CENTERED 8 MILES SOUTHWEST OF CRESCENT BEACH...OR ABOUT 6 MILES SOUTHWEST OF MARINELAND...MOVING NORTH AT 25 MPH. THIS STRONG CELL WILL ALSO AFFECT AREAS AROUND CRESCENT BEACH...DUPONT CENTER...SPUDS...BUTLER BEACH...ST. AUGUSTINE SHORES...ST. AUGUSTINE BEACH...ELKTON AND ST. AUGUSTINE SOUTH THROUGH 1115 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A TORNADO WATCH. WEAK TORNADOES CAN SPIN UP QUICKLY IN THE TROPICAL RAIN BANDS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453765.